Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 15, NWS Las Vegas, NV

March 29, 2024Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Mar 29, 2024, 12:41 AM MST for Mohave County, Arizona. It took effect at Mar 30, 2024, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2024, 12:41 AM MST (07:41 UTC)
In effect from
Mar 30, 2024, 9:00 AM MST
Expired
Mar 30, 2024, 6:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS75 KVEF 290741
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1241 AM PDT Fri Mar 29 2024

AZZ001-003-292100-
/O.NEW.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Dolan Springs, Kingman, Tuweep, Pipe
Spring National Monument, Colorado City, Wikieup, Valentine,
Golden Valley, Mt Trumbull, Yucca, and Western Grand Canyon
1241 AM MST Fri Mar 29 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 9 AM to 6 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-292100-
/O.NEW.KVEF.LW.Y.0002.240329T2100Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Mohave Valley, Hoover Dam, Desert Hills,
Oatman, Topock, Laughlin, Needles, Lake Havasu City, and Bullhead
City
1241 AM PDT Fri Mar 29 2024 /1241 AM MST Fri Mar 29 2024/

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS 
AFTERNOON TO 2 PM PDT /2 PM MST/ SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...From 2 PM PDT /2 PM MST/ this afternoon to 2 PM PDT /2 PM 
  MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will decrease overnight, then pick back 
  up Saturday morning before decreasing again Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ522>524-NVZ017-019-020-022-292100-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Mitchell Caverns, Shoshone, Primm,
Stovepipe Wells, North Las Vegas, Mountain Pass, The Town Of Mt
Charleston, Fort Irwin, Daggett, Searchlight, Cal-Nev-Ari, Baker,
Amargosa Valley, Henderson, Barstow, Pahrump, Red Rock Canyon,
Desert Rock, Las Vegas, Boulder City, Furnace Creek, and Indian
Springs
1241 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, Spring Mountains-Red Rock Canyon, and 
  Western Clark and Southern Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

* ADDITIONAL DETAILS...Winds have decreased early this morning, but 
  gusts over 40 mph will develop again by this afternoon and 
  continue through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ525-526-292100-
/O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Yucca Valley, Vidal Junction, Twentynine
Palms, and Morongo Valley
1241 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cadiz Basin and Morongo Basin.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan
5 follow-up statements
361 
WWUS75 KVEF 292056
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
156 PM PDT Fri Mar 29 2024

CAZ522>524-NVZ017-019-020-022-300600-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Indian Springs, Boulder City, Mountain
Pass, Stovepipe Wells, Searchlight, Desert Rock, The Town Of Mt
Charleston, Pahrump, Fort Irwin, Baker, Daggett, Amargosa Valley,
Las Vegas, Barstow, Primm, Mitchell Caverns, Furnace Creek, Red
Rock Canyon, Henderson, North Las Vegas, Shoshone, and
Cal-Nev-Ari
156 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, Spring Mountains-Red Rock Canyon, and 
  Western Clark and Southern Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

* ADDITIONAL DETAILS...Winds have decreased early this morning, but 
  gusts over 40 mph will develop again by this afternoon and 
  continue through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ525-526-300600-
/O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Vidal Junction, Morongo Valley, Yucca
Valley, and Twentynine Palms
156 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cadiz Basin and Morongo Basin.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

AZZ001-003-300600-
/O.CON.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Wikieup, Yucca, Western Grand Canyon,
Pipe Spring National Monument, Dolan Springs, Golden Valley,
Kingman, Mt Trumbull, Valentine, Colorado City, and Tuweep
156 PM MST Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 9 AM to 6 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-300600-
/O.CON.KVEF.LW.Y.0002.240329T2100Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Oatman, Topock, Mohave
Valley, Bullhead City, Hoover Dam, Laughlin, Needles, and Desert
Hills
156 PM PDT Fri Mar 29 2024 /156 PM MST Fri Mar 29 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT / MST 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...Until 2 PM PDT / MST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will decrease overnight, then pick back 
  up Saturday morning before decreasing again Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JV
118 
WWUS75 KVEF 300543
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1043 PM PDT Fri Mar 29 2024

CAZ522>524-NVZ017-019-020-022-300645-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Primm, Red Rock Canyon, Indian Springs,
Shoshone, Furnace Creek, The Town Of Mt Charleston, Henderson,
Amargosa Valley, Las Vegas, Mitchell Caverns, Fort Irwin,
Pahrump, Stovepipe Wells, Daggett, Cal-Nev-Ari, Mountain Pass,
Desert Rock, North Las Vegas, Searchlight, Baker, Boulder City,
and Barstow
1043 PM PDT Fri Mar 29 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds had decreased this evening, so the Wind Advisory will be 
allowed to expire.

$$

CAZ525-526-300645-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Twentynine Palms, Yucca Valley, Vidal
Junction, and Morongo Valley
1043 PM PDT Fri Mar 29 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds were beginning to decrease this evening, so the Wind Advisory 
will be allowed to expire. Isolated gusts around 40 mph will be 
possible through about 1 AM PDT.

$$

AZZ001-003-301600-
/O.CON.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Pipe Spring National Monument, Golden
Valley, Tuweep, Kingman, Colorado City, Dolan Springs, Wikieup,
Valentine, Western Grand Canyon, Mt Trumbull, and Yucca
1043 PM MST Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 9 AM to 6 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-301600-
/O.CON.KVEF.LW.Y.0002.000000T0000Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Oatman, Mohave Valley,
Laughlin, Bullhead City, Hoover Dam, Topock, Needles, and Desert
Hills
1043 PM PDT Fri Mar 29 2024 /1043 PM MST Fri Mar 29 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT /2 PM MST/ 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...Until 2 PM PDT /2 PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will be lighter overnight before 
  picking back up Saturday morning and then decreasing again 
  Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan
477 
WWUS75 KVEF 301602
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
902 AM PDT Sat Mar 30 2024

AZZ001-003-302100-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Wikieup, Tuweep, Valentine, Yucca, Mt
Trumbull, Pipe Spring National Monument, Western Grand Canyon,
Kingman, Dolan Springs, Colorado City, and Golden Valley
902 AM MST Sat Mar 30 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-302100-
/O.CON.KVEF.LW.Y.0002.000000T0000Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Lake Havasu City, Oatman,
Laughlin, Needles, Hoover Dam, Mohave Valley, Topock, and
Bullhead City
902 AM PDT Sat Mar 30 2024 /902 AM MST Sat Mar 30 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT / MST THIS 
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...Until 2 PM PDT / MST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will be lighter overnight before 
  picking back up Saturday morning and then decreasing again 
  Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JV
094 
WWUS75 KVEF 302101
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
201 PM PDT Sat Mar 30 2024

AZZ002-036-CAZ527-NVZ021-302215-
/O.EXP.KVEF.LW.Y.0002.000000T0000Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Hoover Dam, Topock, Lake Havasu City,
Mohave Valley, Desert Hills, Bullhead City, Needles, Laughlin,
and Oatman
201 PM PDT Sat Mar 30 2024 /201 PM MST Sat Mar 30 2024/

...LAKE WIND ADVISORY HAS EXPIRED...

Strong sustained winds have ended along the Colorado River Valley 
this afternoon, so the Lake Wind Advisory has been allowed to expire.

$$

AZZ001-003-310100-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Golden Valley, Dolan Springs, Wikieup,
Western Grand Canyon, Yucca, Mt Trumbull, Colorado City,
Valentine, Tuweep, Pipe Spring National Monument, and Kingman
201 PM MST Sat Mar 30 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JV
499 
WWUS75 KVEF 310053
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
553 PM PDT Sat Mar 30 2024

AZZ001-003-310200-
/O.EXP.KVEF.WI.Y.0015.000000T0000Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Tuweep, Wikieup, Yucca, Golden Valley, Mt
Trumbull, Colorado City, Dolan Springs, Kingman, Western Grand
Canyon, Valentine, and Pipe Spring National Monument
553 PM MST Sat Mar 30 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Wind speeds have fallen below Wind Advisory criteria. Therefore, the 
Wind Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 1:55 PM MST, 10 hours 46 minutes earlier.

Area forecast discussion, Mar 28, 1:55 PM MST, 10 hours 46 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
155 PM PDT Thu Mar 28 2024

.SYNOPSIS...Gusty south to southwest winds will occur over
much of the region though Friday and linger into Saturday in Mohave
County ahead of a large low pressure system moving down the West
Coast. The system will bring widespread precipitation across our
region Saturday and Saturday night, followed by showery weather
Sunday and Monday. A drying and warming trend develops going into
the middle of next week.
&&

.SHORT TERM...through Saturday night.

South-southwest winds gusting over 40 mph primarily during the
afternoon and evening hours will be the main impact through Friday
evening across most of the Mojave Desert region as the approaching
system digs from the Pacific Northwest to near the central
California Coast. The Wind Advisory already in effect for Mojave
Desert zones/Spring Mountains has been extended through 11 PM Friday
evening along with expanding over southern San Bernardino County
Friday afternoon and evening. Gusty winds over 40 mph will then
focus over Mohave County and much of Arizona on Saturday as the
leading edge of the closed low moves inland and its center nears
Point Conception.

A vort max with considerable moisture could be seen on water vapor
imagery diving into the west side of the Pacific Northwest low and
this, along with additional upstream energy, will serve to dig the
low and infuse it with fuel for precipitation. Recent model
ensembles remain in good agreement with the overall track and
progression of the system and depict a band of precipitation
becoming oriented north-south which slowly progesses across
southeast California and southern Nevada Saturday morning through
the afternoon, then over northwest Arizona Saturday evening and
overnight. This may favor about a 6-9 hour period of rainfall for
most sites as it traverses our region from west to east. The latest
NBM timing indicates the precipitation band should mostly move east
of Mohave County by about 12Z Sunday. Timing could change a little,
but the latest trends over the past day or two appear to be speeding
up its progreession a little. Rainfall looks to be of minor impact
with amounts generally 0.25-0.5" across southeast California and
southern Nevada and 0.5-0.75" across Mohave County.

The mountains will intercept more precipitation and the potential
for significant storm total snow amounts in the Spring Mountains is
still high with the probability of 8" or more about 80% and 12" or
more about 50%. The Winter Storm Watch remains in effect there
Saturday afternoon and evening. The mountains of Inyo County aside
from the eastern Sierra and also the mountains of south central
Nevada will likely see at least a few inches of snow and travel
impacts could be a concern for places like Lida Summit and Westgard
Pass on Saturday.

.LONG TERM...Sunday through Thursday.

Cool and showery weather will encompass most of the region Sunday
and Sunday night as the broad circulation slowly moves overhead.
Snow levels will hold around 5000-5500 feet Sunday and Sunday night
resulting in occasional snow showers in the mountains with
accumulations possible. The system gradually opens up into a
positive tilt trough Monday and moves toward eastern Arizona/New
Mexico Monday night followed by a fairly amplified ridge moving over
the Great Basin Tuesday and Wednesday for dry conditions and a
warming trend. However, this looks to be short lived as yet another
large trough is depicted by the enembles to drop down from the
northwest and bring at least gusty southwest winds Thursday
preceding another round of cool and unsettled weather going into the
weekend.
&&

.AVIATION...For Harry Reid...Gusty southwest winds expected through
the TAF period. Gust speeds this afternoon will peak between 30 and
35 kts. Gusts will subside in both magnitude and frequency overnight
enough to remove them from the prevailing TAF after 08Z. Frequent
gusts will return late-morning on Friday with speeds between 25 and
30 kts. FEW-SCT aoa 20 kft expected through the TAF period.

For the rest of southern Nevada, northwestern Arizona, and
southeastern California...Gusty southwest winds expected for the Las
Vegas Valley through Friday with speeds between 30 and 35 kts. KBIH
will encounter gusty west downslope winds this afternoon before
becoming north-northwesterly overnight. KDAG will experience gusty
west winds with speeds between 30 and 35 kts through Friday. KEED
and IFP will experience gusty south-southwest winds this afternoon
and Friday afternoon with speeds between 20 and 25 kts. FEW-SCT aoa
20 kft expected through the TAF period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/LONG TERM...Adair
AVIATION...Varian

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 12:41 AM MSTLake Wind AdvisoryVEFMohave37 hr

Nearby

Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.